Thunderstorm Wind, Rankin
- When
- June 23, 5:15 PM CST
- Where
- Rankin County, 3.23 mi ENE of Sand Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.500, -89.820
Trees were blown down along Midway Road.
An organized line of showers and thunderstorms developed as a disturbance approached from the northwest and moved through the area. Some of these storms produced flash flooding, damaging winds, and 3 tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An organized line of showers and thunderstorms developed as a disturbance approached from the northwest and moved through the area. Some of these storms produced flash flooding, damaging winds, and 3 tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 4:52 PM CST, 23 minutes earlier.
Area Forecast Discussion
National Weather Service Jackson MS
552 PM CDT Sun Jun 23 2019
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
VFR conditions are prevailing this evening. Scattered storms are
occurring, which if any impacts a TAF site, would bring locally
brief MVFR ceilings and vis restrictions. Additional showers and
storms will move in this evening into the overnight hours. Timing
of this was still a little uncertain but the main window should be
around 01Z at KGLH through 12Z to KGTR/KJAN. Model guidance shows
a weakening trend for eastern and southeastern TAF sites, but this
may need to be amended in future TAF issuances/amendments. Storms
will bring MVFR to perhaps IFR ceilings/vis with heavy downpours.
MVFR ceilings linger into 16Z but clearing could occur much sooner
behind the line of storms. VFR conditions expected tomorrow, but
additional showers/storms should occur which would bring locally
brief MVFR or lower conditions. /28/
&&
.DISCUSSION...
Tonight through tomorrow...
Focus this forecast remains on the severe weather threat and a
period of heavy rainfall over the NW. General forecast
expectations from earlier is on track. The afternoon activity is
taking a bit longer to get going, but we're just now reaching the
optimum time for this and I expect a mix of strong/severe storms
between now and 7pm over the S/SE/E as cold pools get a bit deeper
and updrafts can organized a bit better. Favored movement will be
to the NE. The other part to this event (the main part) is taking
shape to our NW and W now. As of 3-4pm, a large outflow is
organizing over central AR and moving ESE. Latest hi-res, along
with extrapolation, had it entering our far NW around 6pm. This
should support severe storms as we see other leading activity
merge with the line and help maintain embedded severe wind gusts.
Things get a bit more complex for later in the evening and
overnight. This initial push of the line will likely stall and
help promote heavy rain and the flooding threat. There's also a
more potent surge in the evolving MCS that will be driving SE out
of the Red River Valley. This appears to drive the main damaging
wind threat later this evening and overnight in our western areas
and should get activity moving to lower the flooding threat. As
for the rainfall, WPC has gone with a MOD risk and is showing the
potential for 2-4 inches of rain over our NW. Hi- res guidance
supports this and the HREF PMM also shows the potential for
localized 4-6. Due to this, have added a FF watch for the NW.
As the MCS pushes SE and nears the end of the Tonight period (10-
12z) it should weaken. However, these large composite, deep outflows
can generate a great deal of 45-65 mph winds. This is all covered in
the outlook graphics we have along with the timing. Of note, look
for an update this evening as we refine timing and threats.
PoPs and temps tonight are high and timing was portrayed as best as
possible. Low temps will be much cooler than prev nights as the cold
outflow will help bring 69-72 degree conditions for at least the
W/NW half and maybe more if it can push into the area faster.
Uncertainty exists in if redevelopment can occur on Monday, right
now PoPs were tapered from mid morning into afternoon to account
for MCS decay but some values remain in the chance category to
cover possible new development later in the day. Overall, Temps
will be quite a bit lower than what we've been seeing. /CME/
Tuesday through next weekend...
An active forecast period filled with uncertainties will continue
with chances of storms and rain throughout the last full week of
June.
Storms may linger in the southern portions of the forecast area
after 00Z Tuesday along remnant boundaries associated with a
cluster of storms that are expected to push into the region on
Monday.
Uncertainty begins to increase as we get into Tuesday with latest
runs of global models keeping the region dry to start the day. As
the day progresses, an upper level disturbance is expected swing
across the ArkLaTex, initiating storm development. Storm chances
were raised in our region to account for an MCS developing from
these storms and eventually tracking into our region by Tuesday
afternoon through Tuesday evening. The evolution of the MCS into
our region in regards to severity and track will depend on the
track of a weak surface high that will ride along the northern
Gulf Coast. If the center of the surface high can stay just off
the MS Coast, the MCS will have a hard time progressing through
our region as depicted by the NAM. However, if the surface high
remains further east and south of the MS Gulf Coast, this will
allow for moisture return from the gulf ahead of the advancing MCS
resulting in an atmosphere more conducive of MCS maintenance. Due
to the amount of uncertainty on Tuesday and Tuesday evening, no
mention of severe weather was added to the HWO.
By Wednesday, upper level heights will begin to increase over the
Plains, leaving the lower to mid MS Valley regions under weak NW
flow aloft. As of now, we can't completely count out additional
MCS development some where in the region if a disturbance
embedded in the weak flow develops. However, by this time, the
surface high should be centered close to the MS Coast, so storms
chances will be greater in our northernmost counties on
Wednesday.
Upper level heights will continue to increase over our region on
Thursday as high pressure builds at the surface. However, PWats
will remain above 1.5" areawide and diurnal showers and storms are
likely to develop. A similar setup with increasing moisture
values is expected through the weekend. With good lapse rates
existing, an isolated strong to severe storm is possible on each
day through the period.
Temperatures will remain seasonable throughout the forecast period
with highs expected to reach to near 90 and lows falling to near
70.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 88 72 89 / 62 62 34 32
Meridian 75 90 72 90 / 34 54 41 27
Vicksburg 70 87 72 88 / 82 57 31 41
Hattiesburg 75 92 72 93 / 32 54 48 22
Natchez 71 87 72 90 / 74 58 47 32
Greenville 69 86 70 86 / 90 56 27 56
Greenwood 69 85 70 87 / 76 57 27 56
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Monday morning for MSZ018-019-025-034-
035-040-041.
LA...Flash Flood Watch through Monday morning for LAZ007>009.
AR...Flash Flood Watch through Monday morning for ARZ074-075.
&&
28Hazardous Weather Outlook National Weather Service Jackson MS 303 PM CDT Sun Jun 23 2019 ARZ074-075-LAZ007>009-MSZ018-019-025-034-041-242015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Sharkey- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...Tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. This activity is anticipated between 5pm this afternoon through the overnight as a line of storms pushes southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water as 2 to 3 inches of heavy rain is likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ026>033-037>039-043>046-048>066-072>074-242015- Concordia-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. Much of this activity will be this afternoon as storms move northeast between 3 and 7pm. Additional threat for damaging winds are possible after 3 am as a line of storms moves southeast. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ015-016-023-MSZ035-040-242015- Richland-Madison LA-Franklin LA-Humphreys-Issaquena- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. This activity is anticipated between 5pm this afternoon through the overnight as a line of storms pushes southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-025-MSZ036-042-047-242015- Catahoula-Tensas-Holmes-Yazoo-Warren- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. Much of this activity will be this afternoon as storms move northeast between 3 and 7pm. Additional threat for damaging winds are possible after 3 am as a line of storms moves southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Special Weather Statement National Weather Service Jackson MS 516 PM CDT Sun Jun 23 2019 MSZ038-039-046-232300- Kemper MS-Winston MS-Noxubee MS- 516 PM CDT Sun Jun 23 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOXUBEE... NORTHWESTERN KEMPER AND SOUTHEASTERN WINSTON COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Meteorologists were tracking a strong thunderstorm over Gholson, or near Preston, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Gholson around 520 PM CDT. Mashulaville around 555 PM CDT. Other locations impacted by this storm include Shuqualak. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3282 8874 3293 8892 3315 8882 3299 8849 TIME...MOT...LOC 2216Z 219DEG 12KT 3294 8877 DC
Special Weather Statement
National Weather Service Jackson MS
525 PM CDT Sun Jun 23 2019
MSZ018-019-232315-
Sunflower MS-Bolivar MS-
525 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES UNTIL 615 PM CDT...
At 525 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Jonestown to near Trusten Holder WMA
to near Mills. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Rosedale and Gunnison around 545 PM CDT.
Cleveland and Boyle around 615 PM CDT.
Other locations impacted by these storms include Alligator,
Winstonville, Beulah, Duncan, Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3377 9045
3353 9077 3353 9122 3360 9113 3370 9122
3368 9103 3377 9115 3378 9099 3385 9107
3393 9101 3397 9109 3396 9097 3402 9099
3402 9090 3409 9087 3412 9095
TIME...MOT...LOC 2225Z 323DEG 26KT 3430 9050 3400 9111 3390 9166
DCSpecial Weather Statement
National Weather Service Jackson MS
538 PM CDT Sun Jun 23 2019
MSZ049-232315-
Rankin MS-
538 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 615
PM CDT...
At 538 PM CDT, Meteorologists were tracking a strong thunderstorm
over Monterey, or near Pearl, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pearl around 545 PM CDT.
Brandon and Flowood around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3233 9014 3234 9011 3236 9011 3236 9010
3238 9010 3239 9008 3239 9007 3242 9007
3240 8985 3211 8999 3211 9018
TIME...MOT...LOC 2238Z 192DEG 28KT 3220 9006
DCSpecial Weather Statement National Weather Service Jackson MS 538 PM CDT Sun Jun 23 2019 LAZ023>026-232315- Tensas LA-Concordia LA-Catahoula LA-Franklin LA- 538 PM CDT Sun Jun 23 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL TENSAS... NORTHWESTERN CONCORDIA...NORTHEASTERN CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES UNTIL 615 PM CDT... At 538 PM CDT, Meteorologists were tracking a strong thunderstorm near Wallace Ridge, or 12 miles northwest of Ferriday, moving north at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Wisner and Jigger around 615 PM CDT. Other locations impacted by this storm include Harrisonburg and Sicily Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3159 9164 3163 9191 3207 9180 3198 9146 TIME...MOT...LOC 2238Z 192DEG 29KT 3172 9174 JM
Special Weather Statement
National Weather Service Jackson MS
610 PM CDT Sun Jun 23 2019
ARZ074-232345-
Ashley AR-
610 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASHLEY COUNTY UNTIL
645 PM CDT...
At 610 PM CDT, Meteorologists were tracking a strong thunderstorm
near North Crossett, moving north at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Old Milo around 620 PM CDT.
Fountain Hill around 630 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3321 9211 3321 9208 3324 9209 3325 9205
3327 9204 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3335 9197 3338 9196
3339 9198 3340 9199 3339 9179 3316 9190
3319 9212
TIME...MOT...LOC 2310Z 195DEG 25KT 3324 9200
DCSpecial Weather Statement
National Weather Service Jackson MS
614 PM CDT Sun Jun 23 2019
ARZ074-075-MSZ018-019-025-034-240000-
Chicot AR-Ashley AR-Washington MS-Leflore MS-Sunflower MS-Bolivar MS-
614 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHEASTERN
ASHLEY...SUNFLOWER...NORTHWESTERN LEFLORE...NORTHERN WASHINGTON AND
BOLIVAR COUNTIES UNTIL 700 PM CDT...
At 614 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Tutwiler to 6 miles northeast of
Benoit to near Dermott. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Parchman and Rome around 620 PM CDT.
Renova around 635 PM CDT.
Cleveland, Shaw and Boyle around 640 PM CDT.
Ruleville and Scott around 655 PM CDT.
Greenville, Sunflower, Metcalfe, Winterville, Blaine and Lamont
around 700 PM CDT.
Other locations impacted by these storms include Alligator, Beulah,
Schlater, Pace, Doddsville, Halley, Winstonville, Duncan and
Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3381 9045
3379 9017 3360 9032 3329 9119 3327 9184
3340 9181 3339 9146 3356 9145 3359 9114
3370 9121 3367 9104 3368 9103 3373 9115
3397 9109 3408 9087 3411 9094 3412 9095
TIME...MOT...LOC 2314Z 286DEG 28KT 3401 9047 3374 9095 3358 9148
DCThe Jackson/Brandon,MS radar (KDGX), 29 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
22 thunderstorm wind, 5 tornado, 1 flash flood. Local standard time, as filed.
Trees were blown down along Midway Road.
A tree was blown down on Highway 49 and had to be cleared from the roadway. Another large limb was blown down as well.
A tree was snapped on Rosebud Street.
Several trees were blown down on power lines along MS 465.
Three utility poles were snapped in flooded areas along Low Water Bridge Road.
Trees and power lines were blown down county wide.
Trees and power lines were blown down county wide.
There was some flooding on the first level of a home in the city of Sunflower.
A high end EF1 tornado touched down in the Big Black river bottom and traversed the river along the Warren-Hinds County line and then into Yazoo County where it dissipated. This tornado started on the Warren County side of the river, then crossed into Hinds County north of Halifax Rd and tracked generally NE. This tornado caused substantial tree damage through the river bottom. Damage photos were supportive of high end EF1 with max winds near 110 mph. The tornado continued NE, then dissipated in far southern Yazoo County. Access to this area was done by helicopter and photos were taken of the tree damage and the path. Many thanks to the Hinds Co Emergency Manager for obtaining the resources to perform the survey. Peak wind in this part of the tornado was 82 mph with the overall maximum wind speed along the track of 110 mph. Maximum path width was 440 yards. Total path length was 3.27 miles.
A high end EF1 tornado touched down in the Big Black river bottom and traversed the river along the Warren-Hinds County line and then into Yazoo County where it dissipated. This tornado started on the Warren County side of the river, then crossed into Hinds County north of Halifax Rd and tracked generally NE. This tornado caused substantial tree damage through the river bottom. Damage photos were supportive of high end EF1 with max winds near 110 mph. The tornado continued NE, then dissipated in far southern Yazoo County. Access to this area was done by helicopter and photos were taken of the tree damage and the path. Many thanks to the Hinds Co Emergency Manager for obtaining the resources to perform the survey. Peak wind in this part of the tornado was 82 mph with the overall maximum wind speed along the track of 110 mph. Maximum path width was 440 yards. Total path length was 3.27 miles.
Trees were blown down on Bunkley Road.
A high end EF1 tornado touched down in the Big Black river bottom and traversed the river along the Warren-Hinds County line and then into Yazoo County where it dissipated. This tornado started on the Warren County side of the river, then crossed into Hinds County north of Halifax Rd and tracked generally NE. This tornado caused substantial tree damage through the river bottom. Damage photos were supportive of high end EF1 with max winds near 110 mph. The tornado continued NE, then dissipated in far southern Yazoo County. Access to this area was done by helicopter and photos were taken of the tree damage and the path. Many thanks to the Hinds Co Emergency Manager for obtaining the resources to perform the survey. Peak wind in this part of the tornado was 82 mph with the overall maximum wind speed along the track of 110 mph. Maximum path width was 440 yards. Total path length was 3.27 miles.
Several trees and power lines were blown down across Hinds County, including on Old Port Gibson, Lebanon Pine Grove, Adams Station, and Cayuga roads.
An EF1 tornado touched down west of Raymond and tracked east northeast before dissipating right at the John Bell Williams airport. Some minor tree damage was noted along Russell Tillman Rd with the tornado increasing in intensity as it crossed North Chapel Hill Rd. Here several trees were snapped and uprooted as the tornado peaked. More trees were damaged along Highway 467 and the tornado weakened some. As the tornado crossed Raymond-Bolton Road, Central Hinds Academy took a direct hit with several trees damaged and a handful of buildings sustained roof damage as portions of tin was torn off. Other minor structural damage was noted as well. The tornado weakened as it crossed Airplane Rd and dissipated at Sam Herring right before the airport. The estimated peak wind was 87 mph.
A couple of trees were blown down along the Trace and south along Highway 467.
Multiple trees were blown down on Highway 35 Southbound in Carroll County.
A few trees were uprooted and portions of trees broken out along Higgins Road and Scotland Road.
A shed was blown down near the Franklin/Lincoln line along Highway 84, and multiple trees and power lines were blown down county wide.
Trees and power lines were blown down on Highway 28 and Sylvarena Road.
A tree was blown down on Sewanee Drive in Jackson.
Trees and power lines were blown down.
A few trees and limbs were blown down.
Trees were blown down on Vaughan Road.
A tree uprooted along Berryville Road.
Multiple trees were blown down on Highway 51.
A tree was blown down on Hwy 13 North.
An EF-0 tornado spun up in a field just west of Highway 37 and traveled northeast about three quarters of mile before dissipating along Beaver Dam Road(SC 84). There were some small wooded areas where a couple clusters of trees were snapped or uprooted. There was other straight-line wind damage stretching southwest to Highway 35. The storm was about 50 yards at the widest and the strongest wind speeds were around 74 mph.
A tree was blown down across Smith County Road 93.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2019Every state in 2019This day in weather historyThe tornado archive for Mississippi, 2019Warnings in Mississippi, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834022, 834023, 834508, 834506, 834052, 834538, 834047, 834051, 842023, 842024, 834534, 842025, 834530, 834026, 834531, 834539, 834042, 834501, 834536, 834524, 834503, 834496, 834041, 834044, 834509, 834507, 834027, 834049.